Florida, 2006

Hail in Florida, July 20, 2006

July 20, 2006 · NWS MOB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 20, 3:08 AM CST, 10 hours 2 minutes earlier.

Area forecast discussion, Jul 20, 3:08 AM CST, 10 hours 2 minutes before
AREA FORECAST DISCUSSION...CORRECTED SHORT TERM
NATIONAL WEATHER SERVICE MOBILE AL
408 AM CDT THU JUL 20 2006

.SHORT TERM (TODAY AND TONIGHT)...A WEAK VORT MAX (MID LEVEL
DISTURBANCE) LOCATED AT 09Z JUST SOUTH OF COLUMBUS GA WILL DRIFT
SLOWLY SOUTHWEST TODAY.  ADDITIONAL WEAK UPPER DISTURBANCES ARE
NOTED TO THE NORTHWEST WHICH HAS AIDED IN THE DEVELOPMENT OF
PERIODIC ISOLATED SHOWERS OVER NORTH GA AND EAST CENTRAL AL
OVERNIGHT.  AS THE WEAK VORT MAX SLIDES SOUTHWEST...WE EXPECT MORE
SCATTERED STORMS DEVELOPING DURING MAX HEATING TODAY...WITH THE BEST
COVERAGE NORTH OF INTERSTATE 10 AND ACROSS THE INTERIOR COUNTIES OF
SOUTH ALABAMA.  AGAIN...THE OBSERVED AND FORECAST VERTICAL
MOISTURE/TEMP PROFILES SUGGEST SOME OF THE STORMS THIS AFTERNOON
COULD GET HEFTY PRODUCING SUDDEN DOWNBURST WINDS AROUND 50 MPH...IN
ADDITION TO FREQUENT LIGHTNING STRIKES...SMALL HAIL AND HEAVY RAINS
TOTALING 2 TO 3 INCHES PER HOUR.  ISOLATED SEVERE STORMS CANNOT BE
RULED OUT EITHER...WITH THE PRIMARY THREAT BEING DAMAGING WINDS.
LIKE YESTERDAY...THE STORMS WILL DIMINISH IN COVERAGE AND INTENSITY
DURING THE EARLY EVENING HOURS.  TEMPS TODAY WERE CLOSER TO THE MET
MOS INLAND AND CLOSER TO MAV MOS ALONG THE IMMEDIATE COAST.  /05

.LONG TERM (FRIDAY THROUGH WEDNESDAY)...SFC RIDGE OVER THE EASTERN
AND NORTH CENTRAL GULF BEGINS TO BREAK DOWN AS H5 TROF AND TRAILING
FRONTAL BOUNDARY APPROACH FROM THE NORTH. BY SAT TROF AXIS MOVES
INTO THE LOWER MS RIVER VALLEY WITH WEAKENING FRONTAL BOUNDARY
STALLING OVER CENTRAL SECTIONS OF AL AND MS. WITH THIS PATTERN A
SERIES OF MID LEVEL KICKERS WILL LIKELY MOVE AROUND THE BASE OF THE
TROF OVER THE WEEKEND AND INTO EARLY NEXT WEEK GIVING WAY TO BETTER
MID LEVEL FORCING...LIKELY LEADING TO BETTER CONVERGE OF SHOWERS AND
THUNDERSTORMS FOR MUCH OF THE WEEKEND. WITH THIS PATTERN ALOFT AND
GOOD MOISTURE CONVERGENCE NEAR THE STALLED BOUNDARY OVER CENTRAL AND
NORTHERN SECTIONS OF THE CWFA...FAIRLY SIGNIFICANT RAINFALL AMOUNTS
BEGINNING SAT AND CONTINUING THROUGH EARLY NEXT WEEK WILL BE
POSSIBLE. CLOSER TO THE COAST WEAK SEABREEZE CIRCULATIONS BY MID TO
LATE AFTERNOON WILL HELP INITIATE FAIRLY DECENT COVERAGE ALSO DUE TO
THE BETTER MID LEVEL FORCING ALOFT. THE BEST CHANCE THOUGH FOR
SIGNIFICANT RAINFALL OVER THE WEEKEND WILL BE NEAR AND ALONG THE
STALLED BOUNDARY TO THE NORTH. BY LATE IN THE PD SLIGHTLY LESS
COVERAGE IS NOTED BY ALL THE MODELS DUE TO THE MID LEVEL TROF
LIFTING OFF TO THE NE. AS FOR TEMPS WILL CONTINUE TO LOAD 00Z MEXMOS
THROUGH THE PD. /32

&&

.MARINE...WEAK HIGH PRESSURE EXTENDING FROM THE WESTERN ATLANTIC
INTO THE EASTERN GULF WILL PERSIST THROUGH MONDAY.  SOUTHWESTERLY
WINDS AND SEAS WILL INCREASE OVER THE WEEKEND AS A WEAK TROUGH OF
LOW PRESSURE MOVES IN FROM THE NORTHWEST AND SETTLES OVER CENTRAL
MISSISSIPPI AND ALABAMA.  AS THE TROUGH MOVES SOUTH TO JUST NORTH OF
THE COAST...SCATTERED THUNDERSTORMS WILL INCREASE IN COVERAGE OVER
THE MARINE AREA OVER THE WEEKEND.  WE WILL ALSO BE ADVERTISING A
MODERATE RISK OF RIP CURRENTS AT THE BEACHES FOR THE WEEKEND GIVEN
10 TO 15 KT SOUTHWESTERLY WINDS AND A LARGE AFTERNOON EBB TIDE OF
1.5 TO 2 FT.  /05

&&

.FIRE WEATHER...NO CONCERNS. /32

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      95  75  94  75 /  30  20  20  20
PENSACOLA   95  77  92  76 /  30  10  20  20
DESTIN      92  79  91  78 /  30  10  20  20
EVERGREEN   97  71  94  73 /  30  20  30  20
WAYNESBORO  98  73  94  75 /  30  20  40  20
CAMDEN      99  71  94  73 /  30  20  30  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

05/JG
32/EE
Hazardous weather outlook, Jul 20, 4:00 AM CST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT THU JUL 20 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-202300-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
500 AM CDT THU JUL 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE LATE MORNING
AND AFTERNOON HOURS AS A WEAK UPPER LEVEL DISTURBANCE MOVES
SOUTHWEST ACROSS SOUTHERN ALABAMA.  A FEW STORMS WILL BECOME STRONG
ENOUGH TO PRODUCE SUDDEN DOWNBURST WINDS NEAR 50 MPH...IN ADDITION
TO PRODUCING FREQUENT DANGEROUS LIGHTNING STRIKES AND SMALL HAIL.
LOCALLY HEAVY RAINFALL WITH ACCUMULATIONS UP TO 2 INCHES PER HOUR
WILL ALSO BE POSSIBLE. THE STORMS WILL BE THE MOST NUMEROUS IN
COVERAGE AND THE STRONGEST IN INTENSITY DURING THE MID AFTERNOON
HOURS.  ISOLATED SEVERE STORMS THIS AFTERNOON CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A WEAKENING FRONTAL BOUNDARY WILL STALL ACROSS CENTRAL MISSISSIPPI
AND ALABAMA OVER THE WEEKEND...WITH SOMEWHAT GREATER COVERAGES OF
SCATTERED THUNDERSTORMS EXPECTED ACROSS THE CENTRAL GULF COAST
REGION SATURDAY AND SUNDAY.  WHILE ORGANIZED DEVELOPMENT OF SEVERE
STORMS IS NOT ANTICIPATED...A FEW ISOLATED SEVERE STORMS IN THE
AFTERNOON AND EARLY EVENING HOURS OVER THE WEEKEND ARE POSSIBLE.

GENERALLY...HOWEVER...THE PROBABILITY OF SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE EXPECTED BRIEF AND ISOLATED NATURE OF ANY SEVERE STORMS
THIS AFTERNOON...ACTIVATION OF STORM SPOTTERS OR EMERGENCY
MANAGEMENT PERSONNEL FOR SIGNIFICANT SEVERE WEATHER OPERATIONS IS
NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 20, 12:27 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
127 PM CDT THU JUL 20 2006

ALZ061-063-201930-
LOWER MOBILE-UPPER MOBILE-
127 PM CDT THU JUL 20 2006

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER SOUTHERN MOBILE
COUNTY...

AT 124 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM GRAND BAY TO LAURENDINE...AND MOVING NORTH AT 5
MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
SAINT ELMO...BELLEFONTAINE...IRVINGTON...I10 AND MCDONALD ROAD AND
THEODORE THROUGH 230 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM
45 TO 55 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.
BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE
PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN
DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR
ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF TWO TO THREE
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW YOU TO CROSS SAFELY.
Special weather statement, Jul 20, 12:31 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
131 PM CDT THU JUL 20 2006

FLZ004-006-201930-
COASTAL OKALOOSA-COASTAL SANTA ROSA-
131 PM CDT THU JUL 20 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHWEST OKALOOSA
AND SOUTHEAST SANTA ROSA COUNTIES...

AT 128 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER SOUTHWESTERN OKALOOSA COUNTY...AND MOVING
NORTHWEST AT 5 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
SOUTHWESTERN OKALOOSA COUNTY THROUGH 230 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM
45 TO 55 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.
BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE
PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN
DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR
ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF TWO TO THREE
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW YOU TO CROSS SAFELY.
Special weather statement, Jul 20, 12:38 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
138 PM CDT THU JUL 20 2006

ALZ064-201945-
LOWER BALDWIN-
138 PM CDT THU JUL 20 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHERN BALDWIN
COUNTY...

AT 137 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR FOLEY...AND MOVING NORTH AT 5 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
FOLEY...ELBERTA...SUMMERDALE...ROBERTSDALE AND ELSANOR THROUGH 245 PM
CDT.

THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM
45 TO 55 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.
BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE
PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN
DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR
ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF TWO TO THREE
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW YOU TO CROSS SAFELY.

The radar

The Eglin Afb radar (KEVX), 55 km away, was scanning. The volume nearest the first event began at 19:09 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Okaloosa

When
July 20, 1:10 PM CST to 1:13 PM CST
Where
Okaloosa County, Niceville
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
30.533, -86.500

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519263.